MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0206CSS10
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference#: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the implant coil and the introducer sheath were not returned with the delivery pusher; we observed the body coil to be stretched starting 39cm distal from the body coil and hypotube weld; we noted a break point on the body coil at the distal end of the stretched body coil; we observed a minor kink on the hypotube 53cm distal of the first warning stripe; we tested for performance characteristics and noted an electrical resistance within specification for the proximal end of the delivery pusher.Root cause of the reported detachment issue endured by the coil system cannot definitively be determined due to the incomplete and damaged device return.Upon device return, the delivery pusher was returned with the implant coil not attached to the delivery pusher, in addition to the delivery pusher's distal end being damaged.In addition, the body coil was found to be stretched approximately 40cm distal from the hypotube and body coil weld.At the distal end of the damaged delivery pusher returned, the body coil was observed to be broken.To further investigate, the electrical resistance of the proximal end of the delivery pusher yielded a resistance which indicated no abnormalities of the proximal solder joints.Due to an incomplete return of the coil system, additional device investigation cannot be performed to confirm the detachment issue experienced.The reported hazard of failed detachment did not cause or contribute to any change in the patient's condition.The user encountered issues while retracting the coil system, which could not be analyzed further due to the damaged state of the returned device.It was reported that while attempting to remove the coil system from the microcatheter, the user deployed a snare, which caused the coil system to break within the microcatheter.The entirety of the coil system was able to be captured within the microcatheter, which was then withdrawn from the patient with no further complications.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number: f220900118 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the xcel blinked green and reg light in the beginning, but trying again it worked and the procedure was started.After insertion into the aneurysm detach was tried but no sound was detected and did not detach.Other methods such as changing the xcel was tried but did not work, therefore the implant was taken out and cut by force." 30mar2023, additional information received by the issuer: "we were told the implant failed to detach, and was removed from the aneurysm and the stretched part of the coil was cut with a snare.It is assumed a part of the coil was removed and a part remained in the body." 04apr2023, additional information received by the issuer: "the coil was caught during removal, and snare was used to remove by hooking but it was stretched and cut and thrown away, therefore it is difficult to check.When removing the coil from the catheter from pulling the pusher, it was caught and could not be removed, therefore a snare was used.The user was able to confirm the totality of the implant coil was captured within the microcatheter through the radiopaque marker in the video (the user is experienced with the use of the device).The snare stretched the end of the pusher when it was pulled, and it was physically detached but the implant was not touched." incident report form submitted to balt indicated that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key16818254
Report Number3014162263-2023-00013
Device Sequence Number15249079
Product Code HCG
UDI-Device Identifier00818053025808
UDI-Public00818053025808
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0206CSS10
Device Catalogue NumberN/A
Device Lot NumberF220900118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown